Jump to content

Akathisiasux: Can't find reason behind my akathisia


Akathisiasux

Recommended Posts

I have been smoking weed since 2012(Took codeine syrup for 2 years once a week at average).It made me spiritual help me think positive and I felt really nice after smoking marijuana.On one night of January 2015.I woke up with a strange feeling of restlessness my body became kind of rigid and couldnt take the stress of even thinking about washing my clothes.I felt really depressed and helpless.I told my doctor about this and she prescribed me Pacitane 2 mg which helped me get rid of this strange feeling.She told me it is akathisia induced by marijuana.All my friends who smoke this never ever experienced such a bad feeling.My mother wants me to stop smoking pot.So I sometimes think she gives me some medicine mixed in food so that I stop smoking marijuana.(I think so but she swears to god she will never do anythinh like this).This strange feeling of restlessness strikes me mostly in night after dinner.But this time it happened in morning after breakfast.I dont take any medication neither I suffer from depression anxiety.Plz Plz help me get rid of this feeling.I feel helpless when it strikes me.Plz help me.I cant believe hash or marijuana can cause such feeling.It must be something else. :(

Link to comment

What did you eat or do those moments? 

Several ssri's, antipsychotics, opiads and benzo's since 2003.

Flurazepam: rapid taper after 6 weeks usage in beginning of march 2015

Trazodone: rapid taper from 50ms to 0mgs end of july 2015

Current medication:12 mgs seroquel (from 25mgs)

Link to comment
  • Moderator Emeritus

Hello Akathisia and welcome to s/a,

 

I moved your post here so it would get more traffic.  This thread can be your own journal and a place to ask questions about your situation. 

 

It would be really helpful if you could fill out a signature so we can see you details easily whenever you post.  You can include dates of meds you've taken in the past and anything you are currently taking. 

 

Usually one thing on it's own doesn't cause a certain reaction.  It'll be a combination of things - both external factors and your own individual self.  That's why your friends have had different responses than you.  I don't know enough to comment more than that.  Somebody else may know more.

 

Best wishes,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Welcome Akathisiasux,

I'm sorry you have been having these uncomfortable symptoms. Are you still taking Pacitane? Did taking this medication help?

 

I've heard of people suddenly having a bad reaction to marijuana after being ok with it for a time. There's actually a support forum for DP/DR and many people there start to experience feelings of depersonalization and derealization after using marijuana. But I don't think I've heard of it causing akathisia, not by itself anyway.

 

Could you describe these feelings in more detail? Perhaps its not akathisia but something else. You probably are having a bad reaction to pot and codeine, not everyone is the same and some people are more sensitive to substances which effect brain chemistry in various ways.

 

But we are a support forum for people tapering off medications, so I'm not sure how we can help you.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

I've heard of pot causing anxiety (inner restlessness). For some pot seems to help with anxiety and for some it can cause it. I had anxiety most of my life and this was the one reason I would never ever touch pot.

Prozac 1999-2009 quit semi cold turkey.

 

2012 Placed on Seroquel 25 mg, Tranxene (Clorezepate) 3.75 mg 3x a day, Remeron 30 mg for anxiety/akathesia.

 

Weaned off Seroquel and Tranxene .to Remeron 15 Mg.

In May 2014 tried quitting Remeron at its lowest dose. Had severe withdrawals.Reinstated Remeron at 30 mg by doctor. August 5 2014 entered hospital. Doctor pulled the Remeron and bridged it to Pamelor (Nortriptyline) 40mg and Zyprexa 2.5mg.After removing the Remeron all my bad symptoms went away and I am stable.

 

9/11/14 - 7.5 mg tranxene, 40mg Pamelor, Zyprexa 2.5mg

12/29/14 -  20mg Pamelor, 1/6/15,  7/31/15 3.5mg, 8/10/15 3.2 mg, 9/15/15 2.2mg, 10/15/15 1.8mg

(Feb 2016 - 1.4mg Pamelor only -  OFF OF TRANXENE AND ZYPREXA SINCE DEC 2014 BENZO FREE Since 2014. Nortrityline (Pamelor) .8mg Aug 2016

March 2017 DRUG FREE

Link to comment
  • Administrator

Hello, Akathisiasux.

 

It seems you might have had an adverse reaction to too much marijuana. If you suspect you are being drugged without your knowledge, you need to discuss this with your mother.

 

This is a site for going off psychiatric drugs, rather than a general mental health site. How may we help you?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I recently saw in the news that people were smoking syntheic marijuana without knowing it and it was causing them to have seizures -and a couple went into a coma - this was in Michigan -

 

*Currently at 3.3mg off my 10mg pill of Paxil (they actually weigh 12.5mg) so I’m around 7.4 mg 

*No other supplements or vitamins 

*Taper schedule in the pdf 

Blank.pdf

 

https://docs.google.com/document/d/1-5vShtJtwAOGA30OxIP87steLmMdFzD29F0fzAPD564

Link to comment
  • Moderator Emeritus

How about you make an experiment: stop smoking and see if this feeling goes away?

Current: 9/2022 Xanax 0.08, Lexapro 2

2020 Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy